Florida, 2010Lightning Strike in Florida, July 16, 2010
July 16, 2010 · NWS JAX · 1 event in 1 county or zone
A few afternoon storms developed along the east coast sea breeze front. One lightning strike caused minor damage at a home in Jacksonville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few afternoon storms developed along the east coast sea breeze front. One lightning strike caused minor damage at a home in Jacksonville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 16, 2:06 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 16, 2:06 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT FRI JUL 16 2010
.SYNOPSIS...DRY AIR ALOFT ACROSS THE REGION HAS RESULTED IN
LESS COVERAGE OF STORMS TODAY BUT STILL UNSTABLE ENOUGH FOR
STORMS TO BE GENERATED ALONG BOTH SEA BREEZES THIS AFTERNOON.
SURFACE ANALYSIS SHOWING WESTERN ATLANTIC RIDGE ACROSS N FL
AND WATER VAPOR SHOWING UPPER LOW ACROSS THE FL STRAITS MOVING
WEST. SPOKES OF ENERGY WERE ROTATING AROUND IT. ONE SUCH
IMPULSE WAS ACROSS CNTL FL AND THE RUC MODEL MOVES IT TO
OFFSHORE THE WEST CNTL FL WEST COAST THIS EVE.
.SHORT TERM...
THIS EVE/TONIGHT...EXPECT BULK OF SCATTERED STORMS TO BE ACROSS
THE INLAND AREAS EARLY THIS EVE MAINLY BETWEEN U.S. 301 AND
I-75 WHERE SEA BREEZES/OUTFLOWS WILL MERGE. ACTIVITY ALSO
ENHANCED BY IMPULSE COMING IN FROM CNTL FL. MAIN CONCERNS
STRONG AND GUSTY WINDS...HEAVY RAIN...LIGHTNING...POSSIBLE
HAIL. EXPECT ACTIVITY TO END DURING THE EARLY EVE.
SAT-MON...THE MEAN 1000-700 MB RIDGE AXIS WILL POSITION N OF THE CWA
THIS WEEKEND WITH DRIER AIR IMPACTING THE ENTIRE AREA AND STRONGER
SUBSIDENCE. HAVE ADVERTISED POPS AROUND 30-40% FOR OUR NW ZONES WITH
A DOMINANT EAST COAST SEA BREEZE CONVECTIVE REGIME SAT. THE DRIEST
TIME PERIOD WILL BE SUN WITH POPS OF 20-30% INLAND TO A SILENT 10%
ALONG THE COAST. HOT TEMPS EXPECTED WITH HIGHS IN THE MID 90S
INLAND AND A SHADE UNDER 90 AT THE COAST BEFORE THE SEA BREEZE MOVES
IN. HEAT INDICES 100-103 SAT AND GENERALLY AROUND 100 SUN-MON.
.LONG TERM...NO CHANGES WERE MADE TO THE EXTENDED PACKAGE. THE
1000-700 MB MEAN RIDGE AXIS WILL POSITION NORTH OF THE FORECAST AREA
TUE WITH A SSE FLOW LOCALLY. MODELS ADVERTISE A TROPICAL WAVE
CROSSING SOUTH FL LATE TUE AND HAVE INDICATED HIGH CHC POPS FOR OUR
FL ZONES DURING THIS TIME PERIOD. WED THROUGH FRI THE RIDGE AXIS
SHIFTS SOUTHWARD AND POSITIONS ACROSS THE CWA. PWATS ARE EXPECTED TO
HOVER BETWEEN 1.5 TO 2 INCHES PER THE GFS THU. HAVE THUS ADVERTISED
POPS BELOW CLIMO DUE TO STRONG SUBSIDENCE OVER THE AREA WITH A
DIURNAL SEA BREEZE CONVECTIVE REGIME. TEMPS WILL BE AOA CLIMO WITH
HIGHS IN THE LOW/MID 90S AND MINS IN THE LOW/MID 70S INLAND TO NEAR
80 COAST.
&&
.AVIATION...A SURFACE TROUGH JUST OFF THE COAST OF NORTHEAST FLORIDA
WILL ADVANCE NORTH/NORTHWESTWARD TODAY. THIS FEATURE WILL LIKELY
INITIATE SHOWERS/STORMS OVER THE COASTAL NORTHEAST FLORIDA COUNTIES
THIS MORNING...WITH ACTIVITY TRANSITIONING FARTHER INLAND AS THE DAY
PROGRESSES. WILL KEEP VCSH/VCTS WORDING FOR TODAY AND WILL CLOSELY
MONITOR TSTM TRENDS FOR TEMPO GROUPS AS THE DAY UNFOLDS.
&&
.MARINE...CHANGES TO THE MARINE FLOW AS OFFSHORE SWLY BECOME SELY AS
RIDGE AXIS MOVES NORTHWARD THROUGH THE COASTAL WATERS OVER THE
WEEKEND. COMBINED SEAS WILL INCREASE INTO THE 3-5 FT RANGE AND
REMAIN THAT WAY INTO EARLY NEXT WEEK. ONSHORE WINDS/SEAS SHOULD
REMAIN BELOW HEADLINE LEVELS THROUGH THE PERIOD.
THE ONSHORE FLOW WILL INCREASE THE THREAT OF RIP CURRENTS ALONG THE
COAST AND HAVE POSTED A MODERATE RISK THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 95 72 95 / 20 50 30 30
SSI 78 90 77 89 / 10 20 10 10
JAX 74 94 73 93 / 10 20 10 10
SGJ 77 92 75 91 / 10 10 10 10
GNV 72 95 71 93 / 20 30 20 20
OCF 72 94 71 94 / 20 30 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
PP/ECZ/PK/KG
Hazardous weather outlook, Jul 16, 5:10 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 AM EDT FRI JUL 16 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
610 AM EDT FRI JUL 16 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...MODERATE RISK OF RIP CURRENTS...
SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. STORM MOTION
WILL BE NORTH TO NORTHWEST 10 TO 15 MPH. ISOLATED STORMS WILL LIKELY
INITIATE BY AFTERNOON ACROSS NORTHEAST FLORIDA...THEN SCATTERED
STORMS ARE EXPECTED THIS AFTERNOON ACROSS SOUTHEAST GEORGIA AND
TOWARD THE INTERSTATE 75 CORRIDOR ACROSS NORTH FLORIDA. THE MAIN
CONVECTIVE CONCERNS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS.
INCREASING ONSHORE FLOW WILL ELEVATE THE RISK OF RIP CURRENTS
AT AREA BEACHES TODAY. REFER TO THE SURF ZONE FORECAST FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED THUNDERSTORMS ARE FORECAST EACH AFTERNOON WITH THE LEAST
AMOUNT OF COVERAGE NEAR THE COAST DUE TO A PERSISTENT ONSHORE FLOW.
THIS REGIME WILL ALSO CONTINUE AN ELEVATED RISK OF RIP CURRENTS THIS
WEEKEND INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.NO
HAZARDOUS WEATHER IS EXPECTED
ENYEDI
In the hours before
Local storm report, Jul 16, 11:07 AM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1207 PM EDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 5 W MELROSE 29.72N 82.14W
07/15/2010 E1.00 INCH ALACHUA FL PUBLIC
A CONVENIENT STORE ALONG U.S. HIGHWAY 301 GOT PUBLIC
REPORTS OF HAIL. THE HAIL WAS APPROXIMATELY 1 INCH. THE
TIME GIVEN WAS BASED ON RADAR.
&&
PPLocal storm report, Jul 16, 11:15 AM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 NE WAYNESVILLE 31.26N 81.75W
07/15/2010 BRANTLEY GA LAW ENFORCEMENT
TWO PECAN TREES WERE REPORTED DOWN NEAR THE INTSECTION OF
POST ROAD AND CHICORA ROAD...ONE FELL ON A HOUSE AND THE
OTHER ON A CAR. THERE WERE NO INJURIES REPORTED.
&&
KGUILLETSpecial weather statement, Jul 16, 2:14 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT FRI JUL 16 2010
FLZ037-161945-
PUTNAM-
314 PM EDT FRI JUL 16 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 345 PM EDT...
AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF CRESCENT CITY...
MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND GEORGETOWN...CRESCENT CITY...LAKE COMO...WELAKA...POMONA
PARK AND SATSUMA THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2937 8145 2933 8165 2958 8173 2961 8152
2949 8152 2944 8148 2941 8147 2939 8144
2938 8143
TIME...MOT...LOC 1914Z 171DEG 16KT 2943 8156
SHULERSpecial weather statement, Jul 16, 2:37 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EDT FRI JUL 16 2010
FLZ037-162000-
PUTNAM-
337 PM EDT FRI JUL 16 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN PUTNAM
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM
EDT...
AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SATSUMA...OR 6 MILES NORTHWEST OF
POMONA PARK...MOVING NORTH NORTHWEST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND WELAKA...SATSUMA...SAN
MATEO...EAST PALATKA...ORANGE MILLS...PALATKA...CARRAWAY AND
BOSTWICK THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2946 8170 2973 8187 2982 8164 2954 8152
2953 8152
TIME...MOT...LOC 1937Z 155DEG 12KT 2958 8165
CARROLLLightning, St. Johns
- When
- July 16, 4:00 PM EST
- Where
- St. Johns County, 3.09 mi N of Elwood
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 30.044, -81.555
The St. Augustine Record reported a house fire caused by a lightning strike on the 2200 block of Clovelly Lane off of County Road 210 around 5 pm local time. Firefighters contained a small fire that originated in the home's attic. There were no injuries, and there was only minor damage. The cost of damage was estimated.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 16 to 18, 20104 deaths · 5 events
- Excessive Heat and Heat in Kansas, July 16 to 24, 2010$3.5 million · 59 events
- Flash Flooding and Damaging Winds in Mississippi, July 16, 2010$468,000 · 63 kt wind · 16 events
- Hail and Damaging Winds in Massachusetts, July 16, 2010$390,000 · 1.75 in hail · 12 events
- Flash Flood in Arizona, July 16, 2010$400,000 · 1 event
- Tornadoes and Hail in Iowa, July 16, 2010$118,000 · EF0 · 19 events
- Flash Flood and Lightning Strike in Georgia, July 16 to 17, 2010$203,000 · 2 events
- Damaging Winds and Lightning Strike in Connecticut, July 16, 2010$155,000 · 50 kt wind · 3 events
- Flash Flooding and Damaging Wind in Texas, July 16, 2010$150,000 · 52 kt wind · 3 events
- Damaging Winds and Lightning Strike in Virginia, July 16, 2010$63,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Alabama, July 16, 2010$55,000 · 1 in hail · 5 events
- Damaging Winds and Strong Wind in North Carolina, July 16 to 17, 2010$35,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234709.